Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

March 18, 2016Union Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Mar 18, 2016, 12:39 PM CDT for Union Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 12:39 PM CDT (17:39 UTC)
Expired
Mar 18, 2016, 1:30 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-466 J/kg
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS84 KSHV 181739
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT FRI MAR 18 2016
 
ARZ073-LAZ004>006-181830-
UNION AR-UNION LA-CLAIBORNE LA-LINCOLN LA-
1239 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNIONUNION UNION...
NORTHWESTERN UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE
PARISHES UNTIL 130 PM CDT...

AT 1238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERNICE...STRONG...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE...
LOCKHART...CORNEY LAKE...AURELLE...CORINTH...OAKLAND...TAYLORVILLE...
ANTIOCH AND SUMMERFIELD.

LAT...LON 3269 9286 3285 9296 3314 9239 3290 9225
TIME...MOT...LOC 1738Z 242DEG 23KT 3280 9283 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 18, 10:00 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 18, 10:00 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 AM CDT FRI MAR 18 2016

.DISCUSSION...
WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF
COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND
EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH
THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE
FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS
CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX.

NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME.
WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS
AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY.
/VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  51  61  37 /  50  50  20   0
MLU  71  52  60  39 /  50  50  20   0
DEQ  65  40  60  29 /  60  40  10   0
TXK  68  44  60  35 /  60  50  10   0
ELD  68  47  59  33 /  50  50  10   0
TYR  72  46  60  36 /  60  50  10   0
GGG  72  48  61  36 /  60  50  20   0
LFK  79  54  64  39 /  50  60  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

08
Hazardous weather outlook, Mar 18, 11:39 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 AM CDT FRI MAR 18 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1139 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS
THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO
NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY
AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE
REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE
AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH
THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY
THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST
TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS
WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING
TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS
EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES.
ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER
VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN
PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Mar 18, 12:23 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT FRI MAR 18 2016

TXZ097-181815-
BOWIE TX-
1223 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOWIE COUNTY UNTIL 115 PM
CDT...

AT 1223 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR DE KALB...OR 11 MILES EAST OF BOXELDER...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...HOOKS...DE KALB...REDWATER...MAUD...RED LICK...LEARY AND RED
BANK.

LAT...LON 3360 9474 3359 9443 3357 9441 3358 9438
      3356 9440 3354 9438 3357 9435 3355 9431
      3358 9429 3356 9428 3358 9423 3355 9424
      3356 9419 3357 9419 3358 9422 3357 9413
      3331 9418 3341 9475
TIME...MOT...LOC 1723Z 277DEG 28KT 3351 9469

13
Special weather statement, Mar 18, 12:27 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT FRI MAR 18 2016

ARZ050-051-059-181815-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-
1227 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...SOUTH
CENTRAL HOWARD AND SOUTHERN SEVIER COUNTIES UNTIL 115 PM CDT...

AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WINTHROP...OR NEAR HORATIO...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HORATIO...LOCKESBURG...WINTHROP...BEN LOMOND...OAK GROVE...CERROGORDO...
CENTRAL...BROWNTOWN...SILVER RIDGE...WEST OTIS AND BELLVIEW.

LAT...LON 3379 9393 3374 9443 3392 9448 3395 9448
      3396 9447 3404 9402
TIME...MOT...LOC 1726Z 260DEG 30KT 3384 9437

13
Local storm report, Mar 18, 12:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             HORATIO                 33.94N  94.36W
03/18/2016  E0.75 INCH       SEVIER             AR   LAW ENFORCEMENT

&&

EVENT NUMBER SHV1600239

20
Special weather statement, Mar 18, 12:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016

LAZ006-014-181815-
UNION LA-OUACHITA LA-
1237 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 115 PM CDT...

AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLAIBORNE...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...STERLINGTON...LOCH LOMON...
GUTHRIE...EUREKA...DESHARD...DREW...FAIRBANKS...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND PERRYVILLE.

LAT...LON 3249 9234 3267 9238 3274 9206 3274 9205
      3273 9206 3269 9205 3270 9204 3271 9204
      3270 9202 3271 9197 3268 9197 3266 9194
      3267 9192 3266 9191 3260 9193 3253 9191
TIME...MOT...LOC 1736Z 259DEG 30KT 3260 9228

13
Special weather statement, Mar 18, 12:37 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016

LAZ005-006-181830-
UNION LA-LINCOLN LA-
1237 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
LINCOLN PARISHES UNTIL 130 PM CDT...

AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF RUSTON...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSTON...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...BAYOU D ARBONNE
LAKE...UNIONVILLE...D ARBONNE...MOUNT ZION AND SHILOH.

LAT...LON 3254 9266 3271 9276 3295 9229 3271 9215
TIME...MOT...LOC 1737Z 243DEG 23KT 3266 9263

13
Special weather statement, Mar 18, 12:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1239 PM CDT FRI MAR 18 2016

ARZ073-LAZ004>006-181830-
UNION AR-UNION LA-CLAIBORNE LA-LINCOLN LA-
1239 PM CDT FRI MAR 18 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNIONUNION UNION...
NORTHWESTERN UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE
PARISHES UNTIL 130 PM CDT...

AT 1238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST
AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BERNICE...STRONG...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE...
LOCKHART...CORNEY LAKE...AURELLE...CORINTH...OAKLAND...TAYLORVILLE...
ANTIOCH AND SUMMERFIELD.

LAT...LON 3269 9286 3285 9296 3314 9239 3290 9225
TIME...MOT...LOC 1738Z 242DEG 23KT 3280 9283

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 10:58 AM CDTSevere Thunderstorm WarningSHVRed River62 min
Mar 18, 11:57 AM CDTSpecial Weather StatementSHVRed River48 min
Mar 18, 12:23 PM CDTSpecial Weather StatementSHVBowie52 min
Mar 18, 12:34 PM CDTSevere Thunderstorm WarningSHVBowie26 min
Mar 18, 12:48 PM CDTSevere Thunderstorm WarningSHVRed River57 min
Mar 18, 1:56 PM CDTSevere Thunderstorm WarningSHVRed River64 min
Mar 18, 3:39 PM CDTSpecial Weather StatementSHVTitus51 min
Mar 18, 4:42 PM CDTSpecial Weather StatementSHVMorris48 min
Mar 17, 10:59 PM CDTSpecial Weather StatementSHVRed River61 min
Mar 17, 11:11 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River49 min
Mar 17, 11:50 PM CDTSpecial Weather StatementSHVJackson55 min
Mar 18, 12:56 AM CDTSpecial Weather StatementSHVOuachita34 min
Mar 18, 5:42 AM CDTSpecial Weather StatementSHVUnion33 min
Mar 18, 12:37 PM CDTSpecial Weather StatementSHVOuachita38 min
Mar 18, 12:46 PM CDTSevere Thunderstorm WarningSHVOuachita, Union44 min
Mar 18, 12:50 PM CDTSpecial Weather StatementSHVCaddo25 min
Mar 18, 12:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo34 min
Mar 18, 1:20 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Ouachita, Union55 min
Mar 18, 1:30 PM CDTSevere Thunderstorm WarningSHVOuachita, Union30 min
Mar 18, 2:07 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union53 min
Mar 18, 3:01 PM CDTSpecial Weather StatementSHVBossier44 min
Mar 18, 3:02 PM CDTSpecial Weather StatementSHVDe Soto43 min
Mar 18, 3:03 PM CDTSpecial Weather StatementSHVDe Soto42 min
Mar 18, 3:04 PM CDTSpecial Weather StatementSHVClaiborne41 min
Mar 18, 3:07 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union68 min
Mar 18, 3:46 PM CDTSpecial Weather StatementSHVLincoln44 min
Mar 18, 3:47 PM CDTSpecial Weather StatementSHVBienville43 min
Mar 18, 4:23 PM CDTSpecial Weather StatementSHVOuachita52 min
Mar 17, 10:16 PM CDTSpecial Weather StatementSHVColumbia59 min
Mar 18, 12:27 PM CDTSpecial Weather StatementSHVSevier48 min
Mar 18, 3:42 PM CDTSpecial Weather StatementSHVLittle River48 min
Mar 18, 5:34 PM CDTSpecial Weather StatementSHVNevada41 min
Mar 18, 6:08 PM CDTSpecial Weather StatementSHVSevier37 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.